Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 268, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 22, 2004, 11:40 PM CDT for Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2004, 11:40 PM CDT (04:40 UTC)
- Expired
- Aug 23, 2004, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 230442 FFWSAT TXC325-230745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1140 PM CDT SUN AUG 22 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... MEDINA * UNTIL 245 AM CDT * AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING FLASH FLOODING WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES MOVING NORTH AROUND 20 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...HIGHWAYS AND UNDERPASSES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 2913 9935 2915 9888 2956 9888 2955 9935 $$
1 follow-up statement
000 WGUS74 KEWX 230547 FFSSAT TXC325-230745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1247 AM CDT MON AUG 23 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM CDT FOR MEDINA COUNTY... AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR MEDINA LAKE...MOVING NORTH AT 20 MPH. A WIDE SWATH OF 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS MEDINA COUNTY. UP TO 6 INCHES OF RAIN HAS FALLEN OVER THE MEDINA RIVER WATERSHED TONIGHT...FROM CASTROVILLE NORTH TO MICO. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YANCEY...RIO MEDINA...HONDO AND DHANIS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AUSTIN SAN ANTONIO. LAT...LON 2913 9935 2915 9888 2956 9888 2955 9935 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:00 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 22, 9:00 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT SUN AUG 22 2004 .UPDATE...HEAVY RAIN NOW FOCUSED ALONG BEXAR MEDINA COUNTY LINE NORTH INTO EASTERN BANDERA AND KENDALL COUNTIES. HOT POCKET OF AIR TO OUR SOUTH AND SOUTHWEST BEING ADVECTED NORTHWARD (BY GOOD LOW LEVEL SOUTHERLY FLOW) INTO COOL THUNDERSTORM OUTFLOW..THUS CREATING A PSUEDO-COLD FRONTAL BOUNDARY WHICH IS HELPING TO MAINTAIN THESE STORMS. NEW FORECASTS HANDLE THIS WITH HEAVY RAINS. && .PREV DISCUSSION... SCATTERED SHRA/TSRA DRIFTING NWD ACRS THE WESTERN SXNS OF CNTRL TX AHEAD OF A S/W TROF SLOWLY LIFTING OUT OF MEXICO...WHILE SCT TO NUMEROUS SHRA/TSRA WERE SPREADING NWD ACRS THE EAST. STORMS WILL DIMINISH SOME THIS EVENING...BUT WILL CONT WITH LOW CHC POPS IN THE OVERNIGHT HOURS AHEAD OF THE S/W TROF. WILL SEE DIMINISHING POPS DURING THE DAY MONDAY ESPECIALLY IN THE WEST WITH THE TROF MOVG EWD AND EXCEPT FOR ISOLD-WDLY SCT SHRA/TSRA IN THE EAST MONDAY EVENING. BY MON EVENING THRU TUESDAY THE UPR RDG TO DOMINATE WITH WARMER HUMID CONDS PREVAILING. ON WEDNESDAY S/W ENERGY ENTERING SW TX COULD PRODUCE SCT CONVECTION IN THE NWRN CWA ON THE PERIPHERY OF THE RDG BY THE AFTN AND EVENING. FOR THE LATER PART OF THE WEEK INTO THE WEEKEND IT APPEARS S TX WILL CONTINUE TO BE ON THE EDGE OF THE RIDGE WITH PSBL S/W ENERGY LIFTING OUT OF MEXICO/W TX THAT COULD RESULT IN CONVECTION MOVG INTO THE NW CWA EACH AFTN AND EVENING. FOR NOW HOWEVER WILL FORECAST GENERALLY AS IS WITH CLIMO SEA-BREEZE POPS MAINLY IN THE EAST. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WARNING FOR BEXAR AND MEDINA COUNTIES TIL 1045 PM. && 02/13
Hazardous weather outlook, Aug 22, 5:39 AM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT SUN AUG 22 2004 TXZ171>173-183>194-202>209-217>225-228-231030- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 539 AM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE ONLY SLIGHT CHANCES OF THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:50 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 115 min |
| Aug 22, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 60 min |
| Aug 22, 11:04 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 23, 12:12 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 23, 1:31 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 23, 1:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Aug 23, 5:37 AM CDT | Flash Flood Warning | EWX | Frio | 113 min |
| Aug 23, 7:20 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 23, 8:27 AM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Aug 23, 10:11 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.